Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
60 Posts
Discussion Starter · #1 ·
Ok, so i went to the doctor after a severe bout of constipation over the last few weeks, he has prescribed me colpermin for the bowel spasming, which at the moment really seems to be working, and docusate sodium to maintain the movement of my bowel. So far so good, but like with anything i worry about the long term effects of taking a drug.... they both appear to be working but im worried that when my prescription goes it will all go bad again, Im unsure if the medication ive been presrcibed is something i continue to take or if its just a short term thing..
 

·
Registered
Joined
·
722 Posts
Maybe you should speak to your GP again about taking the medication long term and about side effects,they should know about these things.Worrying about these things can make symptoms worse but that is easier said than done.I hope your GP can help.Take care.
 

·
Registered
Joined
·
34,955 Posts
Colpermin is peppermint. Typically that is pretty darn safe but for some people who have heartburn it can increase that as it can loosen up the top of the stomach like it relaxes the colon (same kind of muscles).I don't know what kind of thing you can scare yourself about peppermint, but it is generally thought of as pretty darn safe?If you think it being in a pill makes it unsafe then go buy some peppermint tea unless herbal tea is too scary. :(The other one is a stool softener and that also is pretty darn safe. It keeps the stool wet enough to move. A few people are allergic to it, but other than you need to watch out for the exact same constipation symptoms that you would watch out for if you refused to take any medication it is also about as low risk as you can get. If you won't take it, you could eat prunes and other high sorbitol fruit, as they have the same effect, but they make some people very gassy and that may be something you cannot tolerate.The anxiety is worse on you than most anything else and if you won't take medication for that at least seek some treatment (CBT or go to a meditation class or learn yoga or something that will help you settle the anxiety).
 

·
Registered
Joined
·
60 Posts
Discussion Starter · #4 ·
HeyThank you for responding, i was ok really with the colpermin it was the docusate i was worried with really, im with private health care so when i recieve my prescription ive got to take it to my regular GP for him to issue it for me (so its alot cheaper) When i took this prescription to my GP he was pretty rude to me, he was like i dont know whats wrong but thats a high dose, i like and trust my consultant he understands, knows well and has wrote published books before i just dont know why my GP made me feel so uncomfortable like i was getting something dangerous..
 
1 - 4 of 4 Posts
Top